Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 161, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2007, 6:02 PM EDT for Long County, Georgia. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2007, 6:02 PM EDT (22:02 UTC)
- Expired
- Jul 21, 2007, 7:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Long County, GA
The radar
The Charleston,SC radar (KCLX), 115 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:40 PM EDT | TSTM WND DMG | 1 Ne Beards Creek, GA | SMALL TREE LIMBS DOWN. |
| Jul 21, 6:45 PM EDT | TSTM WND DMG | 1 Nw Beards Creek, GA | SMALL TREE LIMBS DOWN |
| Jul 21, 6:45 PM EDT | TSTM WND GST 40 | 1 Nw Beards Creek, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 212201
SVRCHS
GAC183-212300-
/O.NEW.KCHS.SV.W.0161.070721T2202Z-070721T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT SAT JUL 21 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LONG COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 700 PM EDT
* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF DONALD...OR ABOUT 12 MILES WEST OF HINESVILLE...MOVING
SOUTHWEST AT 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
DONALD...
LUDOWICI...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3179 8197 3190 8189 3197 8187 3199 8180
3196 8175 3193 8176 3187 8175 3179 8165
3176 8163 3174 8158 3166 8153 3164 8155
3160 8175
TIME...MOT...LOC 2202Z 031DEG 11KT 3190 8179
$$3 follow-up statements
000
WWUS52 KCHS 212218
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT SAT JUL 21 2007
GAC183-212300-
/O.CON.KCHS.SV.W.0161.000000T0000Z-070721T2300Z/
LONG GA-
618 PM EDT SAT JUL 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR LONG COUNTY...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DONALD...OR ABOUT 11 MILES NORTHWEST OF LUDOWICI...
MOVING SOUTHWEST AT 10 MPH.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3179 8197 3190 8189 3194 8181 3193 8176
3186 8175 3179 8165 3176 8163 3174 8158
3166 8153 3164 8155 3160 8175
TIME...MOT...LOC 2218Z 031DEG 11KT 3183 8184
$$000
WWUS52 KCHS 212234
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EDT SAT JUL 21 2007
GAC183-212300-
/O.CON.KCHS.SV.W.0161.000000T0000Z-070721T2300Z/
LONG GA-
634 PM EDT SAT JUL 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR LONG COUNTY...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM AIMAR TO 6 MILES SOUTHWEST
OF DONALD...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
LUDOWICI TO 13 MILES NORTHWEST OF LUDOWICI...MOVING SOUTHWEST AT 10
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DONALD AND
LUDOWICI.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3179 8197 3190 8189 3186 8175 3179 8165
3176 8163 3174 8158 3166 8153 3164 8155
3160 8175
TIME...MOT...LOC 2234Z 031DEG 11KT 3174 8166 3177 8195
$$000
WWUS52 KCHS 212249
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT SAT JUL 21 2007
GAC183-212300-
/O.CON.KCHS.SV.W.0161.000000T0000Z-070721T2300Z/
LONG GA-
648 PM EDT SAT JUL 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR LONG COUNTY...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF LUDOWICI TO
8 MILES WEST OF LUDOWICI...MOVING SOUTHWEST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LUDOWICI.
THESE THUNDERSTORMS HAVE BLOWN DOWN TREE LIMBS AT SCATTERED
LOCATIONS ACROSS LONG COUNTY.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3179 8197 3175 8167 3174 8158 3166 8153
3164 8155 3160 8175
TIME...MOT...LOC 2248Z 031DEG 11KT 3169 8161 3173 8189
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:37 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 21, 3:37 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EDT SAT JUL 21 2007 .SYNOPSIS... A FRONTAL BOUNDARY WILL PUSH ACROSS SE GA THIS EVNG AND LINGER OVER NRN FL THROUGH SUNDAY. HIGH PRESSURE WILL BUILD OVER THE REGION IN THE WAKE OF THE FRONT AND PERSIST INTO EARLY NEXT WEEK. THE FRONTAL BOUNDARY OVER FLORIDA WILL THEN LIFT BACK NORTH AS A WARM FRONT BY MID WEEK. A WAVE OF LOW PRES ALONG THE FRONT WILL KEEP HIGHER THAN NORMAL RAIN CHANCES OVER THE AREA THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THE CDFNT HAS BEEN SLOW TO CLR SE GA THIS AFTN AND APPEARS TO HAVE BECOME BTR DEFINED IN THE DEWPTS OBSERVATIONS OVR THE PAST FEW HRS. THE TIGHTEST DEWPTS BNDRY XTNDS ROUGHLY ALONG THE SAVANNAH RIVER WHICH SUGGESTS THE FNT IS AROUND THIS LOCATION. INSTABILITY ALONG AND S OF THE BNDRY REMAINS HIGH WITH INSTABILITY PLOTS SHOWING SBCAPES OF 2500-3000 J/KG WITH LI/S OF -5 TO -6C. ISOLD TSTMS HAVE RECENTLY DVLPD ACROSS INTERIOR SE GA WITH ADDITIONAL ACTIVITY BEGINNING TO FIRE ALONG THE GA COAST WITH THE RESULTANT SEA BREEZE. AN ISOLD STRONG OR SVR TSTM WL BE PSBL THROUGH EVNG AFT WHICH ACTIVITY WL QUICKLY DIMINISH WITH THE LOSS OF HEATING. THE FNT IS XPCTD TO MOVE S THROUGH THE EVNG AND SHOULD BE NEAR OR S OF THE ALTAMAHA RIVER BY MID-LTE EVNG. WITH DRIER AIR FILTERING IN FROM THE N SUSPECT THE RISK FOR SHOWER AND TSTM ACTIVITY ACROSS SE SC HAS COME TO AN END...THUS WL GO WITH A DRY FCST THERE FOR TNGT. FARTHER S...20/30 EVNG POPS SHOULD SUFFICE WITH THE HIGHEST GRIDDED POPS S OF I-16. INSTABILITY CU WL QUICKLY DSPT AFT SUNSET AND WITH THE CIRRUS SHOWING SIGNS OF DIMINISHING XPCT MOSTLY CLR SKIES TO PREVAIL TNGT. TEMPS WL BE UNUSUALLY COOL FOR JULY...RANGING FROM THE MID 60S WELL INLAND TO THE LWR-MID 70S CLOSER TO THE COAST WHERE THE WATER INFLUENCES FROM THE ATLC /WTR TEMPS IN THE MID 80S/ WL BE MOST PREVALENT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... THE SHARP UPR TROF TO THE W IS FCST TO BE RIGHT OVR THE FCST AREA BY TMRW WITH MODELS SHOWING WK BUT BROAD NVA MOVING IN FROM THE SW DURING THE AFTN. LOW-LVL MOISTURE FROM ONSHORE FLOW WL BE GREATEST ACROSS SE GA AND THIS COUPLED WITH TEMPS RISING INTO THE UPR 80S COULD BE ENOUGH TO SUPPORT AT LEAST ISOLD TSTM ACTIVITY DESPITE THE WK NVA ALOFT. FARTHER N ACROSS SE SC IT APPEARS THE ATMOS MAY BE TOO DRY TO SUPPORT ANY MEASURABLE PCPN DURING THE AFTN. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... SUNDAY NIGHT THROUGH TUESDAY NIGHT... BOTH THE NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT THROUGH TUE NIGHT. SURFACE HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST CONUS SUNDAY NIGHT...SETTLING OVER THE REGION MONDAY...THEN PUSHING EASTWARD AND INTO THE ATLANTIC MONDAY NIGHT THROUGH TUESDAY NIGHT. UPSTREAM DEWPOINTS IN THE MID- ATLANTIC REGION HAVE FALLEN INTO THE 40S AND 50S THIS AFTERNOON...AND WITH NE FLOW EXPECTED TO CONTINUE AS HIGH PRESSURE SETTLES SOUTHWARD INTO THE REGION...EXPECT THIS DRY AIRMASS ALTHOUGH SLIGHTLY MODIFIED TO MOVE INTO THE AREA. DESPITE UNUSUALLY DEEP UPPER TROUGH IN PLACE SUN NIGHT THROUGH MON NIGHT...THE COMBINATION OF DRY LOW LEVEL AIRMASS AND CAPPING INVERSION AROUND 650 MB SHOULD KEEP ANY SHWR/TSTM ACTIVITY SUPPRESSED BELOW MENTIONABLE POPS...AND WILL KEEP THE FORECAST RAIN FREE. RETURN FLOW GETS ESTABLISHED TUE AND TUE NIGHT AS HIGH PRESSURE SLIDES EASTWARD INTO THE ATLANTIC. THE NAM AND GFS BEGIN TO DISAGREE AT HOW QUICKLY DEEP MOISTURE AND HIGHER DEWPOINT AIR PUSHES BACK INTO THE REGION...BUT MAJORITY OF MODEL GUIDANCE SUPPORTS THE GFS SOLUTION WHICH IS IN LINE WITH THE CURRENT FORECAST. WILL FOLLOW MODEL CONSENSUS AND KEEP FORECAST CONTINUITY WITH THE AFTERNOON PACKAGE...WITH THE EXPECTATION THAT SURFACE DEWPOINTS AND DEEP MOISTURE WILL QUICKLY INCREASE OVER THE FORECAST AREA AS HIGH PRESSURE SHIFTS OFFSHORE. WITH COMBINATION OF UPPER TROUGHING OVER THE REGION AND INCREASING INSTABILITY...EXPECT TO SEE SOME SHWR/TSTM ACTIVITY DEVELOP ACROSS THE AREA...AND WILL CONTINUE TO MENTION CHC POPS TUE AND SLGT CHC/LOW CHC POPS TUE NIGHT. EXPECT RATHER PLEASANT CONDITIONS...WITH UNSEASONABLY LOW HUMIDITY AND TEMPERATURES SEVERAL DEGREES BELOW CLIMO. IN FACT...AS HIGH PRESSURE BUILDS INTO THE AREA SUN NIGHT...OVERNIGHT LOWS SHOULD BOTTOM OUT IN THE LOW TO MID 60S AWAY FROM THE COAST. THE RECORD LOW FOR DOWNTOWN CHARLESTON IS 69 DEGREES...AND THIS MAY BE IN JEOPARDY IF A GOOD LAND BREEZE DEVELOPS AS EXPECTED. WEDNESDAY THROUGH SATURDAY... UPPER LVL LOW STILL PROGGED OVER THE OHIO VALLEY IN THE EXTENDED WITH UNSEASONABLY STRONG H25 WINDS DEVELOPING AROUND THE SOUTHERN TIER OF THE LOW. SECTOR OF JET PUTS US IN A FAVORABLE ZONE FOR UPPER LVL DIVERGENCE WHILE AT THE SFC A WARM FRONT CONTINUES TO PUSH SLOWLY NORTHEAST. SHOULD SEE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY WITH THE POSSIBILITY OF SOME SEVERE CONVECTION WHERE BREAKS IN CLOUDS ARE SEEN. SOME DRYER AIR IN THE MID LVLS BEHIND THE WARM FRONT SUGGESTS A BREAK OF CLOUD COVER IN THE WARM SECTOR AND THE POSSIBILITY OF STRONGER SFC HEATING OVER OUR GA ZONES. GIVEN MODEL FORECASTS NEAR 1500 J/KG...THE POTENTIAL FOR ISOLATED THUNDERSTORMS IS POSSIBLE WITH AN ENHANCED AREA OF ACTIVITY ALONG THE SEA BREEZE. UPPER LVL DYNAMICS BEGIN TO WEAKEN AS THE H25 FLOW CONTINUES TO SHIFT NORTHEAST BEGINNING ON THURSDAY. THE UPPER LVL LOW APPEARS TO BE FORCED SOUTH INTO THE MISSISSIPPI VALLEY IN RESPONSE TO FORMATION OF SFC HIGH PRESSURE OVER THE GULF. THIS IN COMBINATION WITH RIDGING OF HIGH PRESSURE FROM THE ATLANTIC APPEARS TO WEAKEN THE UPPER LVL LOW AS IT SEPARATES ITSELF FROM THE MAIN LONG WAVE TROUGH. THE SFC WARM FRONT BOUNDARY ALSO WEAKENS AS CONTINUED RIDGING OF HIGH PRESSURE FROM THE ATLANTIC PERSISTS THROUGH SATURDAY. AS THIS PROCESS UNFOLDS...A DECREASING TREND IN SHOWERS AND THUNDERSTORMS IS EXPECTED WITH LITTLE ACTIVITY AFTER FRIDAY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS WL PREVAIL FOR THE NXT 24 HRS. COULD SEE AN ISOLD TSTM NEAR THE SAV TERMINAL THROUGH 00Z AS A CDFNT MOVES THROUGH. WL CONTINUE MENTION OF CB/S TO COVER FOR NOW. DRY WX WL PREVAIL AT CHS. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS GENERALLY EXPECTED. HOWEVER...MVFR OR IFR CEILINGS ARE POSSIBLE IN ISOLATED OR SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH THU. && .MARINE... NE WINDS AROUND 20 KT CONTINUE ALONG THE CHARLESTON COUNTY COAST WHERE THE GRADIENT BTWN HIGH PRES TO THE N AND WK LOW PRES WELL OFFSHORE PERSISTS. FARTHER S WNDS ARE MUCH LIGHTER AND CLOSER TO 10-15 KT. WL MAINTAIN HEADLINES FOR SMALL CRAFT TO EXERCISE CAUTION FOR THE WTRS N OF EDISTO BEACH BUT ALSO BUMP WNDS UP THROUGH THE OVRNGT FOR ALL MARINE ZONES FROM OUR PREVIOUS FCST. E/NE WNDS WL CONTINUE TO SUN WITH SEAS SLOWLY BUILDING. SEAS ARE XPCTD TO REACH 4-5 OVR THE GA OFFSHORE WTRS BY SUN AFTN SO A HEADLINE FOR SMALL CRAFT SHOULD EXERCISE CAUTION MAY BE NEEDED. ATTM IT DOES NOT APPEAR AS THOUGHT SCA THRESHOLDS WL BE MET. WINDS AND SEAS ARE EXPECTED TO SUBSIDE ACROSS THE WATERS SUN NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. MAY HAVE SCEC CONDITIONS ACROSS THE OUTER GA WATERS SUNDAY EVENING...WITH SEAS THEN SUBSIDING BELOW SCEC CRITERIA OVERNIGHT. HIGH PRESSURE WILL SETTLE OVER THE WATERS MON...THEN PUSH EASTWARD AND FURTHER INTO THE ATLANTIC MON NIGHT THROUGH TUE NIGHT. TRANQUIL CONDITIONS ARE EXPECTED OVER THE WATERS MON THROUGH TUE NIGHT...WITH WINDS AND SEAS REMAINING BELOW HEADLINE THRESHOLDS. && .FIRE WEATHER... WE CONTINUE TO SUPPORT ONGOING WILDFIRE ACTIVITIES ON WASSAW ISLAND...FLORHAMMOCK ISLAND AND BULLS ISLAND. NO FIRE WEATHER PARAMETERS ARE XPCTD TO DROP BELOW CRITICAL THRESHOLDS ALTHOUGH GUSTY WNDS AT BULLS ISLAND WILL PERSIST INTO THIS EVNG. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 77/JRJ/DPB
Hazardous weather outlook, Jul 21, 10:50 AM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1050 AM EDT SAT JUL 21 2007 AMZ354-374-GAZ114>119-137>141-221030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 1050 AM EDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. STRONG/SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS PARTS OF SOUTHEAST GEORGIA. A FEW OF THE STORMS MAY BECOME STRONG WITH SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>045-047>051-221030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER- 1050 AM EDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 2:08 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 208 PM EDT SAT JUL 21 2007 GAZ088-100-211900- BULLOCH-SCREVEN- 208 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY AND SCREVEN COUNTY THROUGH 300 PM EDT... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR SYLVANIA...MOVING SOUTH AT 10 MPH. AREAS IN AND AROUND ALTMAN...CAPTOLO...DOVER...HUNTERS...NEWINGTON AND SYLVANIA WILL BE IMPACTED THROUGH 300 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 21, 2:44 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 244 PM EDT SAT JUL 21 2007 GAZ088-100-101-211930- BULLOCH-EFFINGHAM-SCREVEN- 244 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY AND SCREVEN COUNTY THROUGH 330 PM EDT... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR CAPTOLO...OR ABOUT 10 MILES SOUTH OF SYLVANIA...MOVING SOUTHEAST AT 20 MPH. AREAS IN AND AROUND CAPTOLO...DOVER...EGYPT...HUNTERS...KILDARE... LEEFIELD...NEWINGTON...OLIVER AND SHAWNEE WILL BE IMPACTED THROUGH 330 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jul 21, 2:47 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 2 S SYLVANIA 32.72N 81.64W
07/21/2007 SCREVEN GA LAW ENFORCEMENT
TREES DOWN ON ANNETT SCHOOL ROAD.
0225 PM TSTM WND DMG 4 SW SYLVANIA 32.71N 81.69W
07/21/2007 SCREVEN GA LAW ENFORCEMENT
TREES DOWN ON JENK HILL ROAD.
&&Special weather statement, Jul 21, 4:09 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT SAT JUL 21 2007 GAZ137-140-212100- INLAND MCINTOSH-LONG- 409 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY THROUGH 500 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR TOWNSEND...OR ABOUT 11 MILES SOUTHEAST OF LUDOWICI...MOVING SOUTH AT 10 MPH. AREAS IN AND AROUND COX...LUDOWICI AND TOWNSEND WILL BE IMPACTED THROUGH 500 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 21, 5:57 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 557 PM EDT SAT JUL 21 2007 GAZ137-212245- LONG- 557 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 645 PM EDT... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF BEARDS CREEK...OR ABOUT 11 MILES WEST OF HINESVILLE...MOVING SOUTHWEST AT 10 MPH. AREAS IN AND AROUND DONALD WILL BE IMPACTED THROUGH 645 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:23 PM EDT | Special Marine Warning | CHS | 97 min | |
| Jul 20, 8:32 PM EDT | Special Marine Warning | CHS | 88 min | |
| Jul 20, 9:56 PM EDT | Special Marine Warning | CHS | 95 min | |
| Jul 21, 8:57 AM EDT | Special Marine Warning | CHS | 93 min | |
| Jul 21, 4:57 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 33 min |
| Jul 21, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 65 min |
| Jul 21, 7:01 PM EDT | Severe Thunderstorm Warning | CHS | Long | 16 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.